MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49898
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Name and address- postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, when the package for a universa firm ureteral stent set was opened, the stent was separated into two pieces.There was no damage to the box or inner packaging.The tether was not present on the device.Another stent was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: as reported, when the package for a universa firm ureteral stent set was opened, the stent was separated into two pieces.There was no damage to the box or inner packaging.The tether was not present on the device.Another stent was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control data.One universa firm ureteral stent set was returned for investigation.Inspection of the returned device noted: the device was returned in an open pouch.The tether was returned, but not attached to the stent.The positioner was not returned.The stent was returned in two segments.The proximal segment measured approximately 19 cm from coil.The distal segment measured approximately 7 cm from coil.The device history record was reviewed and no related non conformances were identified.A database search found no other complaints have been reported for the complaint device lot.A review of the device specification was performed, including quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The evidence from the complaint file, device history record, complaint history and quality control documents indicates that the complaint device was manufactured to specification.There is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: the tether should be removed if the stent is to remain indwelling longer than 14 days how supplied: upon removal from package, inspect the product to ensure no damage has occurred.The cause for this complaint could not be established.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11644477
Report Number1820334-2021-01112
Device Sequence Number14200130
Product Code FAD
UDI-Device Identifier10827002498980
UDI-Public(01)10827002498980(17)230807(10)13354940
Combination Product (Y/N)N
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2023
Device Model NumberG49898
Device Catalogue NumberUFH-526-R
Device Lot Number13354940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1